en
Scientific article
Open access
English

Optimized Schwarz Methods

Published inSIAM journal on numerical analysis, vol. 44, no. 2, p. 699-731
Publication date2006
Abstract

Optimized Schwarz methods are a new class of Schwarz methods with greatly enhanced convergence properties. They converge uniformly faster than classical Schwarz methods and their convergence rates dare asymptotically much better than the convergence rates of classical Schwarz methods if the overlap is of the order of the mesh parameter, which is often the case in practical applications. They achieve this performance by using new transmission conditions between subdomains which greatly enhance the information exchange between subdomains and are motivated by the physics of the underlying problem. We analyze in this paper these new methods for symmetric positive definite problems and show their relation to other modern domain decomposition methods like the new Finite Element Tearing and Interconnect (FETI) variants.

Keywords
  • Information exchange
  • Numerical analysis
  • Finite element method
  • Domain decomposition
  • Grid pattern
  • Convergence rate
  • Preconditioning
  • Schwarz method
  • Boundary value problem
  • Multigrid
  • Partial differential equation
  • Initial value problem
  • Convergence acceleration
Citation (ISO format)
GANDER, Martin Jakob. Optimized Schwarz Methods. In: SIAM journal on numerical analysis, 2006, vol. 44, n° 2, p. 699–731.
Main files (1)
Article (Accepted version)
accessLevelPublic
Identifiers
  • PID : unige:6275
ISSN of the journal0036-1429
545views
1083downloads

Technical informations

Creation04/20/2010 10:10:12 AM
First validation04/20/2010 10:10:12 AM
Update time09/27/2023 12:58:29 PM
Status update09/27/2023 12:58:29 PM
Last indexation01/15/2024 7:52:40 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack